×

zbMATH — the first resource for mathematics

Strict topologies on spaces of continuous functions and \(u\)-additive measure spaces. (English) Zbl 0914.46031
Let \(X\) be a completely regular Hausdorff space, \(E\) a locally convex Hausdorff space, and \(C_b(X, E)\) the space of all bounded continuous mappings from \(X\) into \(E\). We put \(C_b(X, E)= C_b(X)\) in case \(E\) is the real line. The author studies topologies for \(C_b(X, E)\) defined by inductive limits of seminorms determined by certain compact subsets of \(\beta X\smallsetminus X\). Two of this main results are that
(i) \(C_b(X)\otimes E\) is dense in \(C_b(X, E)\) and
(ii) the dual space of \(C_b(X, E)\) is isomorphic to a certain family of \(E'\)-valued additive measures on the zero sets of \(X\), where \(E'\) is the dual of \(E\).
He first proves these results by assuming that \(E\) is a normed space, then drops this assumptions and derives them again by somewhat different methods. A reference to the source of Proposition 3.7 would help the reader; the author says that it is known but gives no source.

MSC:
46E40 Spaces of vector- and operator-valued functions
46E10 Topological linear spaces of continuous, differentiable or analytic functions
54C35 Function spaces in general topology
46E27 Spaces of measures
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Aguayo, J.; Sánchez, J., Separable measures and the dunford – pettis property, Bull. austral. math. soc., 43, 423-428, (1991) · Zbl 0739.46005
[2] Aguayo, J.; Sánchez, J., The dunford – pettis property on vector-valued continuous and bounded functions, Bull. austral. math. soc., 48, 303-311, (1993) · Zbl 0799.46019
[3] Fontenot, R.A., Strict topologies for vector-valued functions, Canad. J. math., 26, 841-853, (1974) · Zbl 0259.46037
[4] Grothendieck, A., Sur LES applications linéares faiblement compactes d’espaces du typeCK, Canad. J. math., 5, 129-173, (1953) · Zbl 0050.10902
[5] Katsaras, A.K., Spaces of vector measures, Trans. amer. math. soc., 206, 313-328, (1975) · Zbl 0275.46029
[6] Katsaras, A.K., Locally convex topologies on spaces of continuous vector functions, Math. nachr., 71, 211-226, (1976) · Zbl 0281.46032
[7] Khurana, S.S., Topologies on spaces of vector-valued functions, Trans. amer. math. soc., 241, 195-211, (1978) · Zbl 0335.46017
[8] Khurana, S.S., Topologies on spaces of vector-valued functions, II, Math. ann., 234, 159-166, (1978) · Zbl 0362.46035
[9] Koumoullis, G., Perfect,u, Illinois J. math., 26, 466-478, (1982) · Zbl 0471.28003
[10] Schaefer, H.H., Topological vector spaces, (1966), Macmillan Co New York · Zbl 0141.30503
[11] Varadarajan, V., Measures on topological spaces, Amer. math. soc. transl. ser. 2, 48, 161-228, (1965)
[12] Wheeler, R.F., The strict topology, separable measures and paracompactness, Pacific J. math., 47, 287-302, (1973) · Zbl 0244.46028
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.